From highly anxious to nothing on antidepressants

Page 1 of 1 [ 5 posts ] 

Lockheart
Deinonychus
Deinonychus

User avatar

Joined: 16 Apr 2012
Age: 45
Gender: Female
Posts: 341
Location: Australia

06 Jan 2016, 4:01 am

Hi,

I am taking antidepressants primarily for anxiety rather than depression (although I have experienced depression in the past and it's possible that I might be mildly depressed too). I've tried several SSRIs but found very little benefit and too many unpleasant side-effects there. I'm now trying mirtazapine, which seems to be in a class all on its lonesome. I've been taking it for about four weeks and find the side-effects are more bearable, except that I feel tired and dopey all the time plus some other things that are not relevant here.

The thing is that both the SSRIs and the mirtazapine have me going from high levels of anxiety - to a nothing best described as not giving a rat's behind. (I'd use stronger language for emphasis but I don't think I'm allowed to.) When I'm normal I can't stop tossing ideas around in my head. On the antidepressants I've had so far my brain stops. I go through the motions of daily life but I don't feel like I'm really there. Increasing the dosage of the SSRIs only increased the side-effects. My doc hasn't yet increased the dosage of mirtazapine, but based on my previous history with SSRIs I'm very afraid it won't help.

My questions are: Has anyone ever gone through the same thing? What, if anything, ended up working for you? And what are you actually supposed to feel like when the antidepressants start working? I'm interested specifically in cases where they are used for anxiety, but feedback from people who are taking them for depression would be great too.

Thanks.



nick007
Veteran
Veteran

User avatar

Joined: 4 May 2010
Age: 39
Gender: Male
Posts: 25,593
Location: was Louisiana but now Vermont in the police state called USA

07 Jan 2016, 2:35 am

You could try taking Busapr for your anxiety. It's specially for anxiety instead of being an antidepressant or a benzo. It helps my anxiety alot & I haven't noticed any side-effects thou some people notice em or don't notice it helping. Like other psych meds, it's very hit & miss. It can also be taken with most antidepressants to help the antidepressant work better & help your anxiety more.


_________________
"I don't have an anger problem, I have an idiot problem!"
~King Of The Hill


"Hear all, trust nothing"
~Ferengi Rule Of Acquisition #190
https://memory-alpha.fandom.com/wiki/Ru ... cquisition


Skurvey
Sea Gull
Sea Gull

User avatar

Joined: 21 Aug 2014
Age: 53
Gender: Male
Posts: 204
Location: Northern Regional NSW

07 Jan 2016, 2:45 am

I had a similar thing on Sertraline - I just could not feel anything. Yes the anxiety was down, and the rushing thoughts had clamed down, but I was completely devoid of any feeling, total blah. I'm off them now, on nothing, I just deal with it all as best I can and I can feel again which is really important.


_________________
"For he that does good, having the unlimited power to do evil deserves praise not only for the good which he performs, but for the evil which he forbears."
(W Scott)


JakeASD
Veteran
Veteran

User avatar

Joined: 8 Jul 2015
Gender: Male
Posts: 1,297
Location: Kent, UK

07 Jan 2016, 5:09 am

My experience was eerily similar when I was taking Mirtazapine.

Subsequently, I decided to discontinue the medication on the grounds that I would rather be anxious than feel nothing at all.

The only positive experience I have had with anti-depressants (Citalopram, namely) was when I administered the drug in conjunction with a healthy diet.


_________________
"Every day, once a day, give yourself a present. Don't plan it, don't wait for it, just let it happen. " - Special Agent Dale Cooper, Twin Peaks


Lockheart
Deinonychus
Deinonychus

User avatar

Joined: 16 Apr 2012
Age: 45
Gender: Female
Posts: 341
Location: Australia

08 Jan 2016, 8:04 pm

Thanks for everyone's responses. The doctor has said that if the mirtazapine isn't a good fit she wants to try Valdoxen. Unfortunately that drug is not yet subsidised by the government in Australia and would end up costing me around $60 a month, which is a bit much for my student budget to cope with. I'll ask her what she thinks about the Buspar.